Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 245, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 5, 2017, 2:49 PM CDT for Hempstead County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2017, 2:49 PM CDT (19:49 UTC)
- Expired
- Sep 5, 2017, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hempstead County, AR
The radar
The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 2:50 PM CDT | HAIL 1.25 | 3 Ene Nashville, AR | PUBLIC REPORTS LARGE HAIL A FEW MILES EAST OF NASHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WUUS54 KSHV 051949
SVRSHV
ARC057-052045-
/O.NEW.KSHV.SV.W.0245.170905T1949Z-170905T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
249 PM CDT TUE SEP 5 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Hempstead County in southwestern Arkansas...
* Until 345 PM CDT
* At 248 PM CDT, a severe thunderstorm was located near Nashville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Washington, McCaskill, Ozan and McNab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
3398 9365 3397 9363 3364 9364 3365 9383
3401 9382
TIME...MOT...LOC 1948Z 319DEG 20KT 3391 9374
HAIL...1.00IN
WIND...60MPH
$$
VIII.3 follow-up statements
515
WWUS54 KSHV 052008
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
308 PM CDT TUE SEP 5 2017
ARC057-052045-
/O.CON.KSHV.SV.W.0245.000000T0000Z-170905T2045Z/
Hempstead AR-
308 PM CDT TUE SEP 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL HEMPSTEAD COUNTY...
At 308 PM CDT, a severe thunderstorm was located near Washington, or
8 miles southeast of Nashville, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Washington, McCaskill, Ozan and McNab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
3398 9365 3397 9363 3364 9364 3365 9383
3401 9382
TIME...MOT...LOC 2008Z 358DEG 10KT 3386 9374
HAIL...1.00IN
WIND...60MPH
$$
VIII.833
WWUS54 KSHV 052028
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
328 PM CDT TUE SEP 5 2017
ARC057-052045-
/O.CON.KSHV.SV.W.0245.000000T0000Z-170905T2045Z/
Hempstead AR-
328 PM CDT TUE SEP 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL HEMPSTEAD COUNTY...
At 327 PM CDT, a severe thunderstorm was located near Saratoga, or 11
miles south of Mineral Springs, moving southwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Washington, McCaskill, Ozan and McNab.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
3398 9365 3397 9363 3364 9364 3365 9383
3401 9382
TIME...MOT...LOC 2027Z 031DEG 25KT 3373 9385
HAIL...1.00IN
WIND...60MPH
$$
VIII.335
WWUS54 KSHV 052042
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
342 PM CDT TUE SEP 5 2017
ARC057-052052-
/O.EXP.KSHV.SV.W.0245.000000T0000Z-170905T2045Z/
Hempstead AR-
342 PM CDT TUE SEP 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HEMPSTEAD COUNTY WILL
EXPIRE AT 345 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3401 9375 3399 9372 3399 9370 3398 9368
3398 9365 3397 9363 3364 9364 3365 9383
3401 9382
TIME...MOT...LOC 2042Z 319DEG 20KT 3369 9381
$$
VIII.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 11:40 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 5, 11:40 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1140 AM CDT Tue Sep 5 2017 .AVIATION... Cold front extends from across S AR from and KMEM and KHOT through extreme SE OK and just S of the Red River across N TX this Tuesday morning. This front forecast to move S into the NRN Gulf through Wednesday with SCT TSTMS this Tuesday afternoon and evening. Expect areal coverage and intensity to remain too sparse to produce any MVFR ceilings or VSBY through this Tuesday evening through sunset with clearing skies from N to S during Wednesday with continued VFR conditions. /VIII/. && .PREV DISCUSSION... /issued 1133 AM CDT Tue Sep 5 2017/ DISCUSSION... At 16z, the cold front was located just south of the Red River between Oklahoma and Texas and extends east-northeast into Central Arkansas. Scattered convection is still expected to develop across much of the area this afternoon, especially Southern Arkansas and Northern Louisiana. The atmosphere is not conducive to a widespread severe weather threat. However, there is more than enough instability to support a couple of isolated severe storms this afternoon and into this evening. Damaging winds and large hail will be the primary threats. Otherwise, the remainder of the forecast for today looks on track. Some minor updates were made to hourly temps to better follow the latest trends. CN PREV DISCUSSION... /issued 640 AM CDT Tue Sep 5 2017/ AVIATION... VFR conditions to prevail throughout the TAF pd, although shwrs/tstms will be possible this afternoon through tonight as a cold front moves across the region. N winds will overtake the region from n to s throughout today, and skies will clear in the wake of the front by sunrise Wednesday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 92 65 82 58 / 50 50 10 0 MLU 91 64 81 54 / 50 50 10 0 DEQ 85 57 80 51 / 40 20 0 0 TXK 88 60 81 54 / 50 30 0 0 ELD 88 61 80 52 / 60 30 10 0 TYR 92 65 83 58 / 30 40 10 0 GGG 92 65 82 57 / 40 40 10 0 LFK 92 68 83 58 / 20 50 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 08
Hazardous weather outlook, Sep 5, 11:56 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1156 AM CDT Tue Sep 5 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1156 AM CDT Tue Sep 5 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are likely this afternoon and into the overnight hours across the entire Four State Region along and in the wake of a strong cold front. A couple of isolated severe thunderstorm cannot be ruled out, especially this afternoon and this evening across Southern Arkansas and Northern Louisiana. Widespread severe thunderstorms are not anticipated at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Next week's forecast will depend greatly on the progression of Hurricane Irma and if the storm can enter the Gulf of Mexico. The forecast for Hurricane Irma will continue to be monitored closely through the upcoming forecast periods. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight. 09
In the hours before
Special weather statement, Sep 5, 2:39 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
239 PM CDT TUE SEP 5 2017
ARZ051-060-052030-
Howard AR-Hempstead AR-
239 PM CDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HEMPSTEAD AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 330 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nashville, Mineral Springs, Tollette, Corinth, Saratoga, Ozan and
Bright Star.
LAT...LON 3405 9382 3401 9382 3401 9375 3400 9370
3399 9369 3398 9366 3365 9377 3376 9396
3377 9397 3378 9396 3381 9398 3383 9400
3408 9390
TIME...MOT...LOC 1939Z 020DEG 17KT 3395 9383
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:39 PM CDT | Special Weather Statement | SHV | Hempstead | 51 min |
| Sep 5, 3:35 PM CDT | Special Weather Statement | SHV | Little River | 40 min |
| Sep 5, 4:09 PM CDT | Special Weather Statement | SHV | Lafayette, Miller | 51 min |
| Sep 5, 4:30 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| Sep 5, 4:55 PM CDT | Special Weather Statement | SHV | Miller | 35 min |
| Sep 5, 5:07 PM CDT | Special Weather Statement | SHV | Union | 38 min |
| Sep 5, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Union | 28 min |
| Sep 5, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Union | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.